Had partial improvement, now feel like going downhill again

Discussion in 'Fibromyalgia Main Forum' started by aryiella, Apr 24, 2003.

  1. aryiella

    aryiella New Member

    The last year has been extremely rough on me as far as having no energy goes. I was working full time up until 3/31, when I got laid off. 2 mos prior to that, I started on Wellbutrin 150mg 2x day and 0.5mg Klonopin at bedtime for sleep. I did get some significant improvement at first. The brain fog lifted, I slept better, lost 7 lbs, etc...Well, now only after about 3 mos of taking this drug combo, I feel like I'm back to where I was again. While I was working, I was going to bed around 11 and getting up at 6:30. So, normally I would get 7-8 hours sleep. Now being laid off, my body has decided to do it's own thing again and I'm up until 2 am, and sleeping til 1pm. So, I'm getting more sleep, and I'm feeling worse. I find it hard to believe I could be getting "too much sleep". I just don't feel these drugs are helping anymore. I have a follow-up appt with my sleep doc on 5/6, and I think I'm going to ask to try Trazadone, and maybe keep the Klonopin on hand only for social anxiety situations (for example, I hate doing things like going to the mall, or any place there are large crowds). I don't get panic attacks, I just don't like it. But anyways...I'm thinking maybe I should stop the Wellbutrin. I don't really want to try an SSRI, because I've heard bad things. I don't know if Provigil would be a good choice. I'm so confused....any suggestions/theories as to why my improvement was so short-lived?

    Thanks,
    Holly
  2. Copper2002

    Copper2002 New Member

    I've not used these particular meds myself, but I have heard others state the same sort of issues with effectiveness.

    However, the meds MAY not be the problem. We're just now coming out of hibernation from winter, which can cause alot of problems for alot of people. It's that whole lack of light/vit D thing (S.easonal A.ffective D.isorder - SAD). People don't always recognize this problem in themselves when they are busy working. People with FMS/CFS tend to be more easily impacted by this, too.

    Since stopping work, too, are you less physically active? This can bring about sleep problems, as, of course, does this DD. Back to the SAD thing, staying up late and sleeping half the day ALSO feeds the cycle of this. i.e. you're not sleepy, so you stay up late, and sleep in, thereby decreasing EVEN MORE the amount of sunlight/vit d you're recieiving, so you stay up late and sleep in. Kind of a self-perpetuating scenario.

    Just spewing out ideas here. Nothing is written in stone ;), and I COULD be way off base. But, perhaps this may offer you a place to begin searching out the answers to this problem.

    I hope you find the help you need soon,
    Copper
    Let Miracles Replace ALL Grievances
  3. aryiella

    aryiella New Member

    My mom has the same theory as you, that I'm not getting enough sunlight. Granted, here in Pittsburgh we have tons of cloudy days, but in my office I did have a window open all day. BUT, before the meds I was still a zombie even with the light in my office. Now, I'm kinda stuck in my apartment, and I don't like to open the windows much because my eyes are sensitive. I know I should be getting out and doing things too, but I feel so anti-social and apathetic right now. I don't want to go out in public at all - not that it's a phobia, I just don't want to. I was like this before the meds, but it seems to be getting worse. I definitely think I need to switch meds unfortunately.

    Holly

[ advertisement ]